Cart (Loading....) | Create Account
Close category search window
 

Forward propagation in a half-space with an irregular boundary

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Rino, C.L. ; Vista Res. Inc., Mountain View, CA, USA ; Ngo, H.D.

The parabolic wave equation (PWE) has been used extensively for modeling the propagation of narrow beams in weakly inhomogeneous random media. Corrections have been developed to accommodate wider scattering angles and boundaries have been introduced. Nonetheless, the formalism remains approximate and irregular surfaces with general boundary conditions present difficulties that have yet to be overcome. This paper presents an alternative approach to the entire class of propagation problems that strictly involve forward propagation. Forward-backward iteration has been shown to be a powerful procedure for computing the source functions that support propagation over irregular boundaries at low grazing angles. We show that the source functions for any unidirectional sweep can be computed by using a marching solution. This is not only more efficient than the single-sweep computation, but it facilitates accommodation of inhomogeneities in the propagation media. An exact equation for forward propagation in unbounded inhomogeneous media is used to derive a correction term that is applied at each forward-marching step. Results that combine ducting atmospheres and rough-surface scattering effects are presented for both the Dirichlet and Neumann boundary conditions

Published in:

Antennas and Propagation, IEEE Transactions on  (Volume:45 ,  Issue: 9 )

Date of Publication:

Sep 1997

Need Help?


IEEE Advancing Technology for Humanity About IEEE Xplore | Contact | Help | Terms of Use | Nondiscrimination Policy | Site Map | Privacy & Opting Out of Cookies

A not-for-profit organization, IEEE is the world's largest professional association for the advancement of technology.
© Copyright 2014 IEEE - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.